Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 14, NWS Elko, NV

September 18, 2007Eureka County, Lander County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Sep 18, 2007, 3:14 PM PDT for Eureka County, Lander County, White Pine County, Nevada. It took effect at Sep 19, 2007, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2007, 3:14 PM PDT (22:14 UTC)
In effect from
Sep 19, 2007, 11:00 AM PDT
Expired
Sep 19, 2007, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 123 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 182214
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
314 PM PDT TUE SEP 18 2007


NVZ013-035-037-191215-
/O.NEW.KLKN.WI.Y.0014.070919T1800Z-070920T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
314 PM PDT TUE SEP 18 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY. 

A LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA ON
WEDNESDAY. THIS WILL BRING VERY WINDY CONDITIONS TO CENTRAL NEVADA
WHERE WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CEC
3 follow-up statements
000 
WWUS75 KLKN 191135
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
435 AM PDT WED SEP 19 2007

NVZ013-035-037-192345-
/O.NEW.KLKN.WI.Y.0015.070920T1800Z-070921T0300Z/
/O.CON.KLKN.WI.Y.0014.070919T1800Z-070920T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
435 AM PDT WED SEP 19 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR CENTRAL AND EAST CENTRAL NEVADA...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR 
CENTRAL AND EAST CENTRAL NEVADA...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR CENTRAL AND
EAST CENTRAL NEVADA. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM PDT THIS EVENING FOR CENTRAL AND EAST CENTRAL NEVADA.

A LOW PRESSURE SYSTEM MOVING SOUTH ALONG THE CALIFORNIA COAST
TODAY AND THURSDAY WILL CREATE A STRONG PRESSURE GRADIENT ACROSS
CENTRAL NEVADA. WINDS WILL INCREASE OUT OF THE SOUTH TO 25 TO 35
MPH MIDDAY TODAY...WITH GUSTS TO 45 MPH THIS AFTERNOON. WINDS WILL
SUBSIDE TONIGHT...BUT INCREASE AGAIN THURSDAY...TO 30 TO 40 MPH
MIDDAY...WITH GUSTS TO 50 MPH IN THE AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING.

$$
000 
WWUS75 KLKN 192141
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
241 PM PDT WED SEP 19 2007

NVZ013-035-037-201300-
/O.CON.KLKN.WI.Y.0014.000000T0000Z-070920T0300Z/
/O.CON.KLKN.WI.Y.0015.070920T1800Z-070921T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
241 PM PDT WED SEP 19 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

A WIND ADVISORY ALSO REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
THURSDAY.

A LOW PRESSURE SYSTEM MOVING SOUTH ALONG THE CALIFORNIA COAST
TONIGHT AND THURSDAY WILL CREATE A STRONG PRESSURE GRADIENT ACROSS
CENTRAL NEVADA. SOUTH WINDS WILL SUBSIDE LATE THIS EVENING AND 
WILL GENERALLY BE 10 TO 20 MPH WITH ISOLATED GUSTS AROUND 30 MPH
THROUGH TONIGHT. SOUTHERLY WINDS WILL INCREASE ONCE AGAIN ON
THURSDAY...WHERE SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS AROUND
50 MPH ARE EXPECTED ACROSS CENTRAL NEVADA BY THURSDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING.

$$

TT
000 
WWUS75 KLKN 200249
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
749 PM PDT WED SEP 19 2007

NVZ013-035-037-210300-
/O.EXP.KLKN.WI.Y.0014.000000T0000Z-070920T0300Z/
/O.CON.KLKN.WI.Y.0015.070920T1800Z-070921T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
749 PM PDT WED SEP 19 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY FOR WEDNESDAY WILL EXPIRE AT 8 PM PDT THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
THURSDAY.

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
THURSDAY.

A LOW PRESSURE SYSTEM MOVING SOUTH ALONG THE CALIFORNIA COAST
TONIGHT AND THURSDAY WILL CREATE A STRONG PRESSURE GRADIENT
ACROSS CENTRAL NEVADA. SOUTH WINDS WILL SUBSIDE LATE THIS EVENING
TO 10 TO 20 MPH WITH ISOLATED GUSTS TO 35 MPH THROUGH THE NIGHT.
SOUTHERLY WINDS WILL INCREASE ONCE AGAIN ON THURSDAY...WHERE
SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS AROUND 50 MPH ARE
EXPECTED ACROSS CENTRAL NEVADA BY THURSDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

LW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 18, 2:50 PM PDT, 24 minutes earlier.

Area forecast discussion, Sep 18, 2:50 PM PDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
250 PM PDT TUE SEP 18 2007

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL DROP SOUTH INTO NORTHERN
CALIFORNIA ON WEDNESDAY BRINGING A CHANCE OF SHOWERS TO NORTHWEST
NEVADA AND WINDY CONDITIONS TO CENTRAL AND EASTERN NEVADA. THIS LOW
PRESSURE SYSTEM WILL THEN MOVE EASTWARD ACROSS NORTHERN AND CENTRAL
NEVADA LATE IN THE WEEK PROVIDING A GOOD OPPORTUNITY FOR SHOWERS
THROUGH THE EARLY PART OF THE WEEKEND.
&&

.SHORT TERM...MODELS IN PRETTY GOOD AGREEMENT WITH TRACK OF UPPER
LOW THAT WILL DROP INTO WRN OREGON LATE TONIGHT THEN INTO NRN CA ON
WED. BY THURSDAY THIS LOW WILL BE ALONG THE CENTRAL CA COAST. BEST
CHANCE OF SHOWERS WILL BE ACROSS NWRN NV ON WED WHEN LOW IS OVER
NRN CA. AS LOW SINKS SWD TO CNTRL CA ON THURSDAY SHOWERS WILL MOSTLY
BE CONFINED TO WRN NV SO TOOK OUT MENTION OF SHOWERS ACROSS ERN NV
AND CUT BACK POPS OVER THE WRN PORTION OF OUR FCST AREA TO MAINLY
SLGT CHC. AS UPPER LOW MOVES INTO NRN CA ON WED PRESSURE GRADIENTS
WILL INCREASE ESPECIALLY ACROSS CNTRL NV WHERE 700 MB WINDS OF 35-
40 KTS ARE FORECASTED. WITH GOOD MIXING SHOULD SEE SFC WINDS OF 25
TO 35 MPH WITH GUSTS TO NEAR 45 MPH SO WILL BE ISSUING A WIND
ADVISORY FOR THAT AREA. WINDS WILL BE RATHER STRONG AGAIN THURSDAY
OVER CNTRL NV SO MIGHT NEED TO ISSUE ANOTHER WIND ADVISORY FOR THAT
AREA DOWN THE ROAD. CEC

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY...PRIMARY FOCUS
IN THE LONG RANGE IS THE EVOLUTION AND MOVEMENT OF THE STRONG
UPPER LEVEL LOW DIGGING SOUTHWARD TOWARDS SRN CALIF BY THE END OF
THE WEEK. MODELS COMING INTO BETTER AGREEMENT EACH DAY...SHOWING THE
POSSIBILITY OF SUBSTANTIAL RAINFALL ACROSS MOST OF THE AREA STARTING
FRIDAY NIGHT AND POSSIBLY LASTING INTO THE WEEKEND. GFS AND ECMWF
ARE IN VERY GOOD AGREEMENT...SHOWING UPPER LEVEL LOW DRIFTING
NORTHEAST FROM THE SRN CALIF COASTLINE INTO CNTRL NV BY SATURDAY.
MODELS SHOW COLD FRONT PUSHING ACROSS THE AREA AS STRONG 120 KT JET
ENTERS THE AREA FROM THE SOUTH. MODEL OMEGA VALUES REFLECT THE
DYNAMIC LIFT WITH THIS SYSTEM...VALUES ARE AS HIGH AS 25 UB/S ACROSS
CNTRL AND NE NV FRIDAY NIGHT. LI VALUES EXPECTED TO BE NEAR ZERO OR
SLIGHTLY BELOW ZERO...THEREFORE HEAVY RAINFALL IS POSSIBLE IN HEAVY
SHOWER ACTIVITY...ESPECIALLY WITH SOME SUBTROPICAL MOISTURE ENTERING
THE ERN PORTIONS OF THE SYSTEM. INCREASED POPS TO NEAR 40 PCT ACROSS
MOST OF THE AREA THROUGH SATURDAY. SNOW LEVELS WILL FALL RAPIDLY AS
THE UPPER LEVEL LOW AND ASSOCIATED COLD POOL PUSH INTO THE AREA...AS
LOW AS 7000 FEET ACROSS PORTIONS OF CNTRL NV. WOULD NOT BE
SURPRISED IF A FEW HIGH ELEVATION MOUNTAIN PASSES SEE THEIR FIRST
FEW SNOW FLAKES OF THE SEASON. THE MOUNTAINS ABOVE 9000 FEET WILL
LIKELY SEE THEIR FIRST ACCUMULATED SNOWFALL BY SATURDAY MORNING WITH
MORE SNOW EXPECTED THROUGH THE DAY SATURDAY. BY SUNDAY THE UPPER
LEVEL LOW WILL PUSH EAST OF NV...WITH WRAP AROUND MOISTURE ACROSS
MOST OF ERN NV THROUGH THE DAY. VERY COOL TEMPS POSSIBLE...WITH
700MB TEMPS BETWEEN 0C TO -3C...TRANSLATING TO THE MID 50S TO MID
60S FOR HIGHS ACROSS MOST OF THE AREA.  DID NOT GO QUITE THAT LOW
FOR NOW...BUT KEPT MAX TEMPS IN THE LOW TO MID 60S.  MIN TEMPS WILL
BE TRICKY WITH CLOUD COVER PRESENT...KEPT LOWS NEAR NORMAL FOR NOW
THROUGH THE WEEKEND.

BY EARLY NEXT WEEK...UPPER LEVEL LOW WILL EJECT NORTHEAST AS UPSTREAM
KICKER PUSHES INTO THE PAC NW BY MONDAY. MODELS IN AGREEMENT THROUGH
DAYS 6 AND 7...SHOWING WEST TO NORTHWESTERLY FLOW ALOFT AND SCT HIGH
LEVEL CLOUDINESS. TEMPS ARE EXPECTED TO SLOWLY INCREASE BACK TO NEAR
NORMAL FOR THIS TIME OF THE YEAR BY NEXT TUESDAY. TT
&&

.AVIATION...TAFS AND TWEBS COVER EXPECTED VFR CONDITIONS THROUGH
TONIGHT.
&&

.FIRE WEATHER...UPPER LOW WILL DROP SOUTH IN NRN CA WED. THIS WILL
CAUSE STRONG GUSTY WINDS ESPECIALLY OVER CNTRL NV. WITH MIN RH NEAR
15 PCT WILL GO AHEAD AND CONVERT FIRE WEATHER WATCH INTO A WARNING
FOR WED. THURSDAY WILL AGAIN BE WINDY ACROSS CNTRL NV BUT MIN RH WILL
BE A LITTLE HIGHER AROUND 20 PCT SO AT THIS TIME NOT PLANNING ON
ISSUING ANY WATCHES FOR THURSDAY. UPPER LOW WILL BRING A CHANCE OF
SHOWERS TO NWRN NV WED. BY THURSDAY AS UPPER LOW DIGS INTO CNTRL CA
MOST OF THE MOISTURE ASSOCIATED WITH THIS LOW WILL REMAIN WEST OF
OUR FORECAST AREA SO ONLY EXPECTING A FEW SHOWERS OVER THE FAR WRN
PORTIONS OF THE FCST AREA. MAIN THREAT FOR SHOWERS WILL BE LATE
FRIDAY AND SATURDAY AS THIS UPPER LOW KICKS OUT TO THE NE ACROSS NV.
CEC
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING FROM NOON WEDNESDAY TO 8 PM WEDNESDAY EVENING
CENTRAL NV ZONES 455 AND 457.

WIND ADVISORY CENTRAL NV FROM 11 AM WEDNESDAY TO 8 PM WEDNESDAY
EVENING.
Hazardous weather outlook, Sep 18, 3:36 AM PDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
336 AM PDT TUE SEP 18 2007

NVZ013-030>037-182336-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
336 AM PDT TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS UNLIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A LOW PRESSURE SYSTEM ALONG THE WEST COAST WILL CREATE WINDY
CONDITIONS ACROSS CENTRAL AND EAST CENTRAL NEVADA WEDNESDAY THROUGH
FRIDAY. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH ARE
EXPECTED DURING THE DAYTIME HOURS.

THE LOW WILL LIFT NORTHEAST ACROSS NEVADA OVER THE WEEKEND...BRINGING
THE POTENTIAL FOR LOCALLY HEAVY RAINFALL FRIDAY NIGHT AND SATURDAY
ACROSS NORTHERN AND CENTRAL NEVADA.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

REA

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 3:13 PM PDTRed Flag WarningLKN29 hr

Nearby

Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.